Hail, Medina
- When
- January 2, 7:00 PM EST
- Where
- Medina County, 2 mi N of Lodi
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.067, -82.017
Penny size hail was observed.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jan 2, 6:20 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 620 PM EST MON JAN 2 2006 .AVIATION(00Z-24Z)... LOW PRES OVR SERN IN WL MOV E ACRS S CNTRL OH TO NR PIT BY END OF PD. XPCT BREAK UP OF LOW CLDS TO PROGRESS E ACRS SRN HALF OF AREA WHILE NRN HALF TRIES TO STAY LOCKED IN TO IFR CONDS AS ENE FLOW CONTS. IFR CLDS SHUD BGN TO FILL BACK IN FM NW TO SE DURG THE NIGHT AS TEMPS COOL A FEW DEG AS LOW MOVS TO S OF ZZV BY DAYBREAK AND WKNS. IFR CONDS WL IMPROVE SOME INTO TUE AFTN. && .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... FLOOD WATCH WILL CONT. UPPR LOW OVR MO THIS AFTN WILL MOVE EAST ACRS THE LOWER OH VLY TNGT AND OFF THE DELMARVA BY 18Z TUES. SFC LOW MOVES ACRS SRN OH AS IT TRANSLATES EAST. WRMFNT HAS REACHED INTO SRN OH WHILE A SFC TROF EXTENDS FM THE LOW INTO NRN OH DEPICTED BY A WIND SHIFT FM ESE TO ENELY. STG OVRRNG BROUGHT MOD RAINFALL TO THE AREA EARLIER TODAY BUT 850MB FLOW AS BECOME SOMEWHAT DIVERGENT THIS AFTN WHICH HAS HELPED TO MAKE RAIN MORE SCT THRU THE AFTN. FURTHER TO THE WEST A SQUALL LINE FM WEST CNTRL IND INTO KY IS MOVG ENE. WHILE ETA12 WKNS CAPE SIGNIFICANTLY THRU THE EVG BLV THERE WILL BE SOME THUNDER THAT REACHES INTO THE CWA...PRIMARILY THE SWRN COUNTIES...BUT STILL POSSIBLE ELSEWHERE AS UNSTBL AMS CONTINUES TO OVRRN THE AMS ACRS THE REGION. ALTHOUGH WATCHES ARE TO OUR WEST DO NOT ANTICIPATE ANY CONVECTIVE WATCH WOULD BE NEEDED IN THE CWA. SMALL HAIL WOULD BE POSSIBLE IN ANY STRONG CELL HWVR. LOW TNGT TO REMAIN SEASONALLY MILD FALLING ONLY A FEW DEGREES FROM CRNT READINGS. DP MSTR SLOWLY MOVES EAST ON TUES. ETA12 SHOWS A TROF EXTENDING WNW FM THE LOW ACRS NERN OH OR NWRN PA WHICH MOVES EAST THRU THE DAY. BLV MOST PCPN WL BE ON THE EAST SIDE OF THE TROF HWVR HESITATE TO REMOVE CHC OF RAIN TOO QUICKLY GVN THE DP MSTR. WILL GO WITH A CHC IN THE MORNING AND TAPER PCPN CHCS THRU THE AFTN TO NIL BY EVG. UPPR RDG IS BLDG IN FM THE WEST AND SHOULD KP WEST DRY MOST OF THE DAY. FOR TUESDAY NIGHT UPPR RDG BUILDS ACRS THE AREA AND XPC THIS WILL KP AREA DRY. STILL XPC CLDS HWVR AS BUFKIT CONTINUES TO SHOW A SATURATED AMD BELOW AN INVN BASED FM 3 TO 5KFT. EARLY WED UPPR RDG MOVES EAST AS ANOTHER LOW DROPS INTO THE WRN LAKES. ETA SHOWS A NICE UPPR JET ACRS THE AREA ASOCD WITH THIS SYSTEM WITH 300 MB DIVERGENCE ACRS NRN OH/NWRN PA FM 12 THRU 18Z. Q-VECTOR CONVERGENCE ALSO FOCUSED OVER OR JUST NORTH OF THE AREA THRU THE DAY. WILL BEGIN PCPN FOR THIS EVENT AS A SLIGHT CHC IN THE GRAPHICS FAR NE TUE NIGHT WHICH WILL NOT MAKE IT INTO THE WORDING. BEST CHCS WILL BE WED AS DP MSTR ARRIVES. DEPENDING ON SYSTEM EVOLUTION POPS MAY NEED BUMPED UP A BIT IN LATER FCSTS. ABV NORMAL TEMPS WILL PERSIST THRU THE SHORT TERM WILL LTL DIURNAL VARIANCE. CDFNT/OCCLUDED FRONT MOVES THRU THE AREA WEDNESDAY EVG AND COLD ADVN BHND THE BNDRY WILL EVENTUALLY TURN THE RAIN SHOWERS TO SNOW AND BRING TEMPS BACK TWRDS NORMAL FOR LATE WEEK. CRNT TIMG FOR PCPN TYPE CHANGE LOOKS GOOD FOR WED NIGHT. OPERATIONAL GFS IS COLDER THAN PRVS RUNS BUT ALSO COLDER THAN THE ENSEMBLE MEAN BY ABOUT 2C AND 850MB SO WL STAND ON CRNT TIMG FOR NOW. && .LONG TERM (THURSDAY THROUGH MONDAY)... COLD AIR CONTINUES TO DROP INTO THE AREA THURSDAY THRU SAT WITH WARM ADVN SETTIMG UP BY SUNDAY. OUTSIDE OF THE LAKE EFFECT AREAS...XPC SCT SNOW SHOWERS TO TAPER THRU THE DAY THURS AND INTO THURSDAY NIGHT AS DP MSTR PULLS EAST OF THE AREA. WL STILL GO WITH CHC POPS FOR SNOW SHOWERS THRU THE DAY BUT BRING SLIGHT CHC IN FM THE SW ON THURSDAY NIGHT THRU FRI NIGHT. IN THE SNOWBELT FLOW OFF THE LAKE SHOULD PROVIDE SNOW SHOWERS TO THE AREA THRU MUCH OF THE PD FROM THURSDAY THRU SAT NIGHT. 850MB TEMPS FCST TO DROP TO -12C TO -14C THRU MUCH OF THE PD AND WHILE MUCH COLDER SHOULD NOT RESULT IN ANY MAJOR LES EVENT. STILL LKLY POPS LOOK REASONABLE FOR SNOW SHOWERS FM THURS NIGHT THRU FRIDAY NIGHT. SAT WILL JUST HANG ONTO CLOUDS FOR THE MOST PART...ALTHOUGH STILL A CHC OF SNOW SHOWERS NE. SUNDAY GFS BRINGS ANOTHER LOW INTO THE AREA FM THE NORTH AND A WARM FRONT SETS UP SOMEWHERE ACROSS THE CENTRAL OH VALLY. CRNT RUNS INDICATE WARM AIR REACHES INTO THE AREA SUNDAY NIGHT AND LASTING THRU MONDAY. WILL BRING IN A TRANSITION FROM SNOW SHOWERS CHCS SUNDAY NIGHT TO RAIN OR SNOW MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH OHZ003-006>008-017-018-027-028-036 THRU 12Z TUES. .PA...NONE. && SHORT TERM...TK LONG TERM...TK AVIATION...OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EST MON JAN 2 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-031200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 509 AM EST MON JAN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA TODAY...PRODUCING RAINFALL AMOUNTS ON THE ORDER OF AN INCH TO AN INCH AND A HALF BY MONDAY EVENING. BRIEF PERIODS OF HEAVY RAIN MAY LEAD TO FLOODING PROBLEMS ON AREA CREEKS...STREAMS...AND RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A QUICK MOVING STORM SYSTEM WILL ARRIVE IN NORTHERN OHIO BY WEDNESDAY AFTERNOON. PRECIPITATION WILL BEGIN AS RAIN...BUT QUICKLY CHANGE OVER TO SNOW BY EARLY THURSDAY MORNING. THIS COULD LEAD TO LIGHT SNOWFALL ACCUMULATIONS IN THE SNOWBELT COUNTIES OF NORTHEAST OHIO AND THE INLAND AREAS OF NORTHWEST PENNSYLVANIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEINS
The Cleveland radar (KCLE), 41 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
2 hail. Local standard time, as filed.
Penny size hail was observed.
Penny size hail was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5486566, 5486567.